Likely drug caused high uric acid

About GoutPal’s Old Gout Forum Forums Please Help My Gout! Likely drug caused high uric acid

This topic contains 18 replies, has 3 voices, and was last updated by  Mike J. 3 years, 4 months ago.

Viewing 19 post (of 19 total)
  • Author
    Posts
  • #22459

    Mike J.
    Participant

    Perhaps in the years to come, we will have physicians who are more comfortable with the internet, and patients who are less in awe of their physicians. As I was growing up, physicians were people who were more like teachers, mentors, and authority figures. I am still uncomfortable about the next visit with my urologist and trying to not hurt his feelings since I think he is a genuinely caring person. But we can’t rely of physicians without supplementing that with our own research. Yes, people can come up with all sorts of imaginary illnesses, but we can also be proactive with some knowledge that physicians don’t necessarily have the time for. When I mentioned my yogurt due to the gout, his response was, “Well, try to eat less.” Now that I have looked it up. better advice would have been “Try to time your antibiotic so that it is between meals, preferably two hours after eating and two hours before eating. In addition, take some probiotic while you are on the antibiotic to help keep healthy bacteria in your stomach.” Ultimately, unless the error is egregious and they get sued, physicians don’t deal with the consequences of poor advice. I am sure he will be sorry I experienced the gout (unless he tries to blame it on something else), but he wasn’t the one how could barely walk for a week. Most physicians are great people, but they are not omnipotent or magic like we were taught years ago.

Viewing 19 post (of 19 total)

You should log in to GoutPal to reply to this topic.
If you do not want to log in, use the orange Support button, or raise a new GoutPal helpdesk ticket. Please note that I respond quicker in the gout forums, compared to the helpdesk.